Alert archive / Maine / River Flood Warnings in 2008

River Flood Warning 18, NWS Gray, ME

April 29, 2008Kennebec County, Maine

NWS Gray, ME issued this river flood warning at Apr 29, 2008, 11:42 AM EDT for Kennebec County, Maine. It took effect at Apr 29, 2008, 8:09 PM EDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 11:42 AM EDT (15:42 UTC)
In effect from
Apr 29, 2008, 8:09 PM EDT
Expired
May 1, 2008, 8:52 PM EDT
In force
49 hr
Issued by
NWS Gray, ME
Flood severity
Minor

County Kennebec County, ME

The radar

The Portland,ME radar (KGYX), 70 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 29, 9:08 AM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 29, 9:08 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
908 AM EDT TUE APR 29 2008

.SYNOPSIS...
LOW PRESSURE ALONG THE SOUTHERN NEW ENGLAND COAST WILL SLOWLY MOVE
NORTHEAST THROUGH THE GULF OF MAINE TODAY AND INTO EASTERN QUEBEC
TONIGHT. HIGH PRESSURE WILL BUILD SOUTH OF THE REGION WEDNESDAY
AND MOVE OFF THE MID ATLANTIC COAST WEDNESDAY NIGHT. A HIGH
PRESSURE RIDGE WILL REMAIN OVER THE REGION THURSDAY. AN AREA OF
LOW PRESSURE OVER THE MARITIMES THURSDAY NIGHT WILL DRIFT
SOUTHWEST INTO EASTERN MAINE ON FRIDAY AND THEN DISSIPATE. HIGH
PRESSURE WILL AGAIN BUILD OVER THE REGION ON SATURDAY AND WILL
PERSIST THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
UPPER LEVEL FLOW CONTINUES TO BACK WITH TIME ACROSS NEW ENGLAND.
THIS IS ALLOWING CONVECTIVE SEGMENTS TO BACK IN OFF THE ATLANTIC
INTO WESTERN NEW ENGLAND. THIS HEAVY PRECIPITATION WILL TRANSITION
INTO MUCH OF NEW HAMPSHIRE AND WESTERN MAINE THIS AFTERNOON.
EXPECT AN ADDITIONAL INCH OF RAIN OVER WESTERN NEW HAMPSHIRE TODAY.
THIS VALUE WILL INCREASE AS YOU HEAD EAST...PEAKING OUT AT 2+
INCHES OVER THE KENNEBEC AND PENOBSCOT RIVER VALLEYS TODAY. THIS
WILL BRING STORM RAINFALL TOTALS UP TO FIVE INCHES IF A FEW
COMMUNITIES.

THERE MAY BE A FEW RUMBLES OF THUNDER TODAY...IN SLANT-WISE
CONVECTION. RAIN WILL OBVIOUSLY BE HEAVY AT TIMES IN
DEEP...PERSISTENT SOUTHERLY FLOW WITH INCREASING PWS.
&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
LOW PRESSURE MOVES INTO EASTERN MAINE EARLY THIS EVENING WITH GOOD
NORTHWESTERLY GRADIENT QUICKLY CLEARING SKIES OVER THE MAJORITY OF
THE FORECAST AREA WITH THE EXCEPTION OF THE MOUNTAINS AND FAR
NORTHEAST ZONES. UPSLOPE FLOW IN THE MOUNTAINS ALONG WITH
LINGERING LOW LEVEL MOISTURE WILL KEEP A CHANCE OF RAIN SHOWERS IN
THE FORECAST THROUGH THE FIRST HALF OF THE NIGHT AND THEN AS
COLDER AIR POURS INTO THE REGION A CHANCE OF SNOW SHOWERS AFTER
MIDNIGHT. THE REMAINDER OF THE REGION SHOULD SEE MOSTLY CLEAR SKIES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS SHOWING AN OVERALL QUIET WX PERIOD FOR THE FA FOR THE LONG
TERM. H5 SHOWING CUTOFF LOW CENTERS TO OUR E AND TO OUR W WITH A
RIDGE IN BETWEEN CONTROLLING OUR WX. WITH CUTOFF SYSTEMS MOVING
VERY SLOWLY THE WX PATTERN WONT CHANGE MUCH WITH SFC HIGH PRES
RIDGE HOLDING IN OVER THE REGION THRU MUCH OF THE LONG TERM
PERIOD. GENERALLY FAIR WX THRU THIS PERIOD. USED THE GFS4040...MAV
MOS AND GRIDDED MOS GUIDANCE.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
MVFR/IFR CONDITIONS THROUGH MID AFTERNOON...IMPROVING TO VFR
THROUGH THIS EVENING WITH SOME MVFR CIGS LINGERING IN THE
MOUNTAINS OVERNIGHT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...NO SIGNIFICANT WX
EXPECTED.

&&

.MARINE...
CONTINUING GALE WARNING THROUGH TODAY.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...FAIRLY QUIET WX PATTERN
KEEPS WINDS AND SEAS BLO SCA LVLS.

&&

.HYDROLOGY...
IN COORDINATION WITH OUR HYDROLOGIST...WILL DISCONTINUE FLOOD
WATCHES FOR THE REST OF TODAY AND TONIGHT AS WE ARE NOW IN WARNING MODE.

FLOOD WARNINGS CONTINUE FOR THE SWIFT RIVER AT ROXBURY...THE PEMY
AND THE SACO RIVERS TODAY. SOME ADJUSTMENTS AND MODIFICATIONS ARE
BEING MADE TO THESE RIVER CREST FORECASTS AS WE SPEAK.

FLOOD ADVISORIES ALSO CONTINUE FOR URBAN AND SMALL STREAM FLOODING
IN...ANDROSCOGGIN...BELKNAP...STRAFFORD...OXFORD...YORK...FRANKLIN...SAGADAHOC...CUMBERLAND...ROCKINGHAM...CARROLL
AND PORTIONS OF COOS COUNTIES UNTIL 1145 AM.

FOR THE MOST PART...ONE TO THREE INCHES OF RAIN HAVE FALLEN ACROSS
THE REGION WITH A COUPLE HIGHER REPORTS. AN ADDITIONAL INCH OF
RAIN IS EXPECTED TODAY OVER WESTERN NEW HAMPSHIRE. THIS VALUE
SHOULD INCREASE TO ABOUT TWO ADDITIONAL INCHES OF RAIN AS YOU HEAD
EAST INTO THE KENNEBEC AND PENOBSCOT RIVER VALLEYS. SO...STORM
TOTALS WILL REACH TWO TO FOUR INCHES WITH LOCALLY UP TO FIVE
INCHES OF RAIN ACROSS THE REGION. THIS ADDITIONAL RAIN WILL
AGGRAVATE THE FLOODING TODAY.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MEZ007>009-012>014-
     018>028.
NH...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NHZ001>010-013-014.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ150>154.

&&
Hazardous weather outlook, Apr 29, 3:17 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
317 AM EDT TUE APR 29 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-300730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
317 AM EDT TUE APR 29 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A FEW RIVER FLOOD WARNINGS AND A FLOOD ADVISORY FOR A FEW
COUNTIES HAVE BEEN ISSUED. SEE THE LATEST FLOOD WATCH STATEMENT,
FLOOD WARNINGS AND FLOOD ADVISORY STATEMENT FOR MORE DETAILED
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ151-153-300730-
PENOBSCOT BAY-CASCO BAY-
317 AM EDT TUE APR 29 2008

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NOT APPLICABLE.

ANZ150-152-154-300730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
317 AM EDT TUE APR 29 2008

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NOT APPLICABLE.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:41 AM EDTAreal Flood AdvisoryGYXFranklin, Oxford, Somerset43 days
Apr 29, 3:07 AM EDTRiver Flood WarningGYXOxford20 hr
Apr 29, 3:41 AM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Somerset, York51 days
Apr 29, 7:51 AM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Franklin, Oxford, Sagadahoc, York55 days
Apr 29, 10:34 AM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more59 days
Apr 29, 11:42 AM EDTRiver Flood WarningGYXCumberland11 hr
Apr 29, 11:42 AM EDTRiver Flood WarningGYXOxford17 hr
Apr 29, 11:42 AM EDTRiver Flood WarningGYXAndroscoggin43 hr
Apr 29, 11:42 AM EDTRiver Flood WarningGYXSomerset52 hr
Apr 29, 11:42 AM EDTRiver Flood WarningGYXKennebec48 hr
Apr 29, 11:42 AM EDTRiver Flood WarningGYXFranklin, Somerset17 hr
Apr 29, 3:42 PM EDTMarine Weather StatementGYX4 hr
Apr 29, 4:12 PM EDTAreal Flood WarningGYXKennebec, Knox, Lincoln, Waldo8 hr
Apr 29, 12:50 AM EDTRiver Flood WarningGYXGrafton9 hr
Apr 29, 12:50 AM EDTRiver Flood WarningGYXGrafton29 hr
Apr 29, 1:11 AM EDTRiver Flood WarningGYXCarroll27 hr
Apr 29, 11:42 AM EDTRiver Flood WarningGYXCoos24 hr
Apr 29, 11:42 AM EDTRiver Flood WarningGYXGrafton, Sullivan11 hr
Apr 29, 11:42 AM EDTRiver Flood WarningGYXMerrimack17 hr

Nearby

River Flood Warnings in Maine, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.